Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 159, NWS Wichita, KS

October 14, 20074 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Oct 14, 2007, 8:43 PM CDT for 4 counties in Kansas. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 14, 2007, 8:43 PM CDT (01:43 UTC)
Expired
Oct 14, 2007, 9:17 PM CDT
In force
34 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Butler County, KS, Cowley County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 43 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 14, 8:53 PM CDTTSTM WND GST 704 Nne Udall, KSLARGE BRANCHES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 14, 2:14 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 1.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2007-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1416 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2007-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1416 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
1.4
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 150143
SVRICT
KSC015-035-173-191-150245-
/O.NEW.KICT.SV.W.0159.071015T0143Z-071015T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
843 PM CDT SUN OCT 14 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS.
  NORTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 945 PM CDT.

* AT 835 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED NEAR UDALL...OR 14 MILES NORTHWEST OF WINFIELD...AND MOVING
  NORTHEAST AT 40 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ATLANTA...AUGUSTA...DOUGLASS...EL DORADO...LEON...MULVANE...ROSE
  HILL...UDALL...ROCK.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

THE STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.


REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3786 9686 3742 9659 3728 9723 3747 9731
TIME...MOT...LOC 0143Z 221DEG 36KT 3746 9710

$$

COX
4 follow-up statements
000 
WWUS53 KICT 150152
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
850 PM CDT SUN OCT 14 2007

KSC015-035-173-191-150245-
/O.CON.KICT.SV.W.0159.000000T0000Z-071015T0245Z/
BUTLER KS-SEDGWICK KS-SUMNER KS-COWLEY KS-
850 PM CDT SUN OCT 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COWLEY...NORTHEASTERN SUMNER...SOUTHEASTERN SEDGWICK AND SOUTHWESTERN
BUTLER COUNTIES UNTIL 945 PM CDT...

AT 847 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING 
WINDS UP TO 60 MPH. THESE SEVERE THUNDERSTORMS WERE LOCATED ALONG A 
LINE EXTENDING FROM AUGUSTA TO 7 MILES SOUTHEAST OF ROCK...MOVING 
NORTHEAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR ATLANTA BY 900 PM CDT.
  NEAR EL DORADO BY 905 PM CDT.
  NEAR LEON BY 910 PM CDT.

IF YOU ARE IN THE PATH OF THESE SEVERE THUNDERSTORMS...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS AROUND 60 MPH AND DEADLY CLOUD TO 
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER AT ONCE... 
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3786 9686 3742 9659 3728 9723 3747 9731
TIME...MOT...LOC 0151Z 221DEG 36KT 3773 9697 3740 9688

$$

ES
000 
WWUS53 KICT 150156
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
855 PM CDT SUN OCT 14 2007

KSC015-035-173-191-150245-
/O.CON.KICT.SV.W.0159.000000T0000Z-071015T0245Z/
BUTLER KS-SEDGWICK KS-SUMNER KS-COWLEY KS-
855 PM CDT SUN OCT 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COWLEY...NORTHEASTERN SUMNER...SOUTHEASTERN SEDGWICK AND SOUTHWESTERN
BUTLER COUNTIES UNTIL 945 PM CDT...

AT 852 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING 
WINDS OF 60 TO 75 MPH. THESE SEVERE THUNDERSTORMS WERE LOCATED ALONG A 
LINE EXTENDING FROM AUGUSTA TO 6 MILES WEST OF ATLANTA...MOVING 
NORTHEAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR ATLANTA BY 900 PM CDT.
  NEAR EL DORADO BY 905 PM CDT.
  NEAR LEON BY 910 PM CDT.

THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING DAMAGING 
WINDS AROUND 70 MPH SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS

LAT...LON 3786 9686 3742 9659 3728 9723 3747 9731
TIME...MOT...LOC 0155Z 221DEG 36KT 3776 9694 3743 9685

$$

ES
000 
WWUS53 KICT 150212
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
912 PM CDT SUN OCT 14 2007

KSC173-191-150222-
/O.CAN.KICT.SV.W.0159.000000T0000Z-071015T0245Z/
SEDGWICK KS-SUMNER KS-
912 PM CDT SUN OCT 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUMNER AND
SOUTHEASTERN SEDGWICK COUNTIES HAS BEEN CANCELLED...

AT 910 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3739 9709 3764 9712 3771 9702 3779 9696
      3779 9694 3786 9686 3742 9660 3741 9662
      3741 9665 3740 9667
TIME...MOT...LOC 0212Z 221DEG 36KT 3784 9684 3745 9663

$$

KSC015-035-150245-
/O.CON.KICT.SV.W.0159.000000T0000Z-071015T0245Z/
BUTLER KS-COWLEY KS-
912 PM CDT SUN OCT 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
COWLEY AND SOUTHWESTERN BUTLER COUNTIES UNTIL 945 PM CDT...

AT 910 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM EL DORADO TO 7 MILES EAST OF ATLANTA...MOVING NORTHEAST AT 40
MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
NORTHERN COWLEY AND SOUTHWESTERN BUTLER COUNTIES...INCLUDING THE
TOWNS OF LEON AND EL DORADO.

IF YOU ARE IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS AROUND 60 MPH AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE 
A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3739 9709 3764 9712 3771 9702 3779 9696
      3779 9694 3786 9686 3742 9660 3741 9662
      3741 9665 3740 9667
TIME...MOT...LOC 0212Z 221DEG 36KT 3784 9684 3745 9663

$$

ES
000 
WWUS53 KICT 150217
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
918 PM CDT SUN OCT 14 2007

KSC015-035-150228-
/O.CAN.KICT.SV.W.0159.000000T0000Z-071015T0245Z/
BUTLER KS-COWLEY KS-
918 PM CDT SUN OCT 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COWLEY AND
SOUTHWESTERN BUTLER COUNTIES HAS BEEN CANCELLED...

AT 915 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3739 9709 3764 9712 3771 9702 3779 9696
      3779 9694 3786 9686 3742 9660 3741 9662
      3741 9665 3740 9667
TIME...MOT...LOC 0218Z 221DEG 36KT 3789 9679 3749 9658

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 6:56 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Oct 14, 6:56 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
656 PM CDT SUN OCT 14 2007

.AVIATION...
00Z TAFS...ICT/HUT/CNU/RSL/SLN...BROKEN LINE OF THUNDERSTORMS WILL
CONTINUE TO SLOWLY PROGRESS EAST ACROSS EASTERN KS THROUGH THE
OVERNIGHT HOURS...AS STRONG COLD FRONT AND ASSOCIATED UPPER LEVEL
DISTURBANCE SLOWLY MOVES EAST. ACTIVITY WILL CLEAR ICT BY 02-03Z
OR SO...AND WILL ARRIVE AT CNU BY 05Z OR SO. BEHIND THE
FRONT...LOW MVFR TO HIGH IFR CIGS WILL SLOWLY FILTER
SOUTHEAST.

KLEINSASSER

&&

.PREV DISCUSSION... /ISSUED 320 PM CDT SUN OCT 14 2007/

DISCUSSION...

SYNOPSIS...
DEEP() MID-UPR DECK LOW MOVING SLOWLY NE OVER ERN CO PLAYING VITAL ROLE
IN SEVERE THUNDERSTORM DEVELOPMENT OVER SRN/CENTRAL PLAINS THIS EVENING.
STRONG-SEVERE THUNDERSTORMS HAVE ALREADY BROKEN OUT ALONG WRN CORRIDOR &
THIS WAS EXPECTED CONSIDERING THESE AREAS ARE BENEATH LEFT-EXIT REGION OF
100KT 300-MB JET MAX. ALTHOUGH DIRECTIONAL DEEP-LAYER SHEAR IS LACKING
DEEP-LAYER SPEED IS NOT (50KTS) & WITH MLCAPES 1500 LARGE HAIL (UP TO
GOLFBALL-SIZED AND DAMAGING WINDS OF 70-80 MPH ARE LIKELY OVER CENTRAL &
SC KS THIS EVENING WHERE SVR #703 IS IN EFFECT TIL 9 PM CDT.

TONIGHT:
WITH IMPRESSIVE MID-UPR SUPPORT INTERACTING STRNG N/NE SFC-850MB MOIST-
URE MIGRATION WILL GO ALMOST FULL-THROTTLE ON POPS OVER MOST OF CENTRAL
& SC KS WHERE 80-90% ASSIGNED. AS AFORE-MENTIONED MID-UPR DECK LOW LIFTS
ACROSS CO/KS BORDER GREATEST STRONG (& POSSIBLY A FEW SEVERE) TSRA WILL
SHIFT E TARGETING SE KS LATE TONIGHT WHERE 90-100% POPS ASSIGNED.

MON & MON NIGHT:
WITH MID-UPR LOW STRENGTHENING GRADUALLY AS IT LIFTS SLOWLY ACROSS KS/
NEBRASKA BORDER ATTENDANT COLD FRONT WILL SURGE E ACROSS SE KS THEREBY
BRINGING FAIRLY QUICK END TO CONVECTION BY EARLY MON EVENING. ONSET OF
WLY LWR DECK COMP SHOULD TEMP DROP IN CHECK WITH LOWS OF 45-50 EXPECTED
MOST AREAS.

TUE & TUE NIGHT:
AFTER BRIEF INTERMISSION TSRA RETURN TO PRIMARILY NW CORRIDOR WHERE
CLOSEST GRADUALLY INCREASING SFC-850MB SPEED CONVERGENT AXIS & WHERE
ALSO ALIGNED WITH STRONG LWR-DECK MOISTURE ADVECTION. SUCH CONVECTION
TO BE FURTHER AIDED BY GRADUALLY DEEPENING MID-UPR TROF MOVING E ACROSS
CO/NM THATLL PROVIDE INCREASING MID-UPR DIFFLUENCE OVER THESE AREAS.

WED-NEXT SUNDAY NIGHT:
ANTICIPATE AN ACTIVE PERIOD AS TWO STRONG MID-UPR LONG-WAVE TROFS SURGE
IN ELY MANNER ACROSS SRN PLAINS. THE 1ST SUCH MID-UPR TROF IS SCHEDULED
TO CROSS THESE AREAS WED & WED NIGHT THEREBY INDUCING INTENSE SURFACE
CYCLOGENESIS OVER CO/KS BORDER. IN RESPONSE STRONG NE LWR-DECK MOISTURE
MIGRATION ENSUES & WITH ARRIVAL OF STRONG MID-UPR SUPPORT 40-60% POPS
BEING ASSIGNED WED WITH THE HIGHER POPS ASSIGNED TO SE KS WHERE BETTER
ALIGNED WITH MOISTURE AXIS & GREATEST UPR-DECK DIFFLUENCE. PRONOUNCED
PROGRESSIVE NATURE OF UPR PATTERN SHOULD LIMIT SIGNIFICANT TSRA CHANCES
(40-50% FOR A DAY 4 FORECAST) TO FAR SE KS WED NIGHT.

LATE THU NIGHT & FRI A 2ND MID-UPR TROF STRENGTHENS RAPIDLY AS IT SURGES
E IN ALMOST IDENTICAL TRACK AS ITS PREDECESSOR. ONE POTENTIAL INHIBITOR
TO SIGNIFICANT TSRA DEVELOPMENT IS THAT WITH SUCH A RAPID SUCCESSION OF
POTENT SYSTEMS MAY PREVENT SUFFICIENT FUEL FROM RETURNING TO SC & SE KS.
PER THIS REASON HAVE TAKEN CONSERVATIVE APPROACH TO POPS BY ASSIGNING
15-20% POPS TO SE KS THU-FRI.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    55  64  49  73 /  90  20   0   0
HUTCHINSON      52  63  47  72 /  60  10   0   0
NEWTON          54  63  48  72 /  90  20   0   0
ELDORADO        57  64  48  73 /  80  30  10   0
WINFIELD-KWLD   58  66  49  75 /  90  30   0   0
RUSSELL         51  61  43  70 /  40   0   0   0
GREAT BEND      51  62  45  71 /  40   0   0   0
SALINA          53  61  46  71 /  60  10   0   0
MCPHERSON       52  62  46  71 /  60  10   0   0
COFFEYVILLE     61  69  51  76 / 100  60  10   0
CHANUTE         60  68  50  73 / 100  60  10   0
IOLA            60  68  50  72 / 100  60  10   0
PARSONS-KPPF    61  68  51  75 / 100  60  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Oct 14, 4:19 PM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
419 PM CDT SUN OCT 14 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-152230-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
419 PM CDT SUN OCT 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING FOR AREAS
GENERALLY WEST OF A LINE FROM COTTONWOOD FALLS TO EL DORADO TO
ARKANSAS CITY. GOLFBALL SIZED HAIL AND DAMAGING WINDS AROUND 70 MPH
ARE BOTH POSSIBLE IN THESE AREAS. AS THE THUNDERSTORMS MOVE INTO
SOUTHEAST KANSAS OVERNIGHT...THE RISK FOR SEVERE WEATHER IS EXPECTED
TO DIMINISH. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH ANY THUNDERSTORMS
OCCURRING OVER THE AREA THOROUGHOUT THE NIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

POST FRONTAL THUNDERSTORMS ARE VERY POSSIBLE OVER PRIMARILY SOUTHEAST
KANSAS ON MONDAY...ESPECIALLY IN THE MORNING. HOWEVER THEY SHOULD BE
NEITHER STRONG NOR SEVERE.

ON TUESDAY NIGHT...THUNDERSTORMS ARE POSSIBLE OVER AREAS GENERALLY
ALONG...AND WEST...OF I-135. STRONG THUNDERSTORMS ARE POSSIBLE OVER
AREAS ALONG...AND NORTHWEST...OF A LINE FROM LYONS TO SALINA...WHERE
50 MPH WINDS AND HALF INCH DIAMETER HAIL MAY OCCUR.

ON WEDNESDAY AND WEDNESDAY NIGHT...THE STRONG THUNDERSTORM POTENTIAL
WILL INCREASE OVER MOST AREAS...ESPECIALLY SOUTH-CENTRAL AND
SOUTHEAST KANSAS...WHERE THREE QUARTER INCH HAIL AND WINDS AROUND 55
MPH ARE BOTH POSSIBLE.

ON THURSDAY...THUNDERSTORMS MAY LINGER OVER AREAS ALONG AND EAST OF
THE KANSAS TURNPIKE...AND OVER FAR SOUTHEAST KANSAS THURSDAY NIGHT
AND FRIDAY. HOWEVER...THE THUNDERSTORMS SHOULD BE NEITHER STRONG NOR
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...
MAINLY WEST OF A LINE FROM COTTONWOOD FALLS TO EL DORADO TO ARKANSAS
CITY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES

In the hours before

Special weather statement, Oct 14, 6:24 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
624 PM CDT SUN OCT 14 2007

KSZ092-093-150015-
COWLEY-SUMNER-
624 PM CDT SUN OCT 14 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR COWLEY AND SUMNER COUNTIES...

AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SOUTH HAVEN...OR 14 MILES SOUTH OF
WELLINGTON...AND MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

COX
Special weather statement, Oct 14, 6:51 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
651 PM CDT SUN OCT 14 2007

KSZ052-053-068-069-150045-
BUTLER-CHASE-HARVEY-MARION-
651 PM CDT SUN OCT 14 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER...CHASE...HARVEY AND MARION COUNTIES...

AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL CENTERED NEAR
WHITEWATER...OR 12 MILES EAST OF NEWTON...AND MOVING NORTHEAST AT 35
MPH. RAINFALL RATES WITH THIS CLUSTER OF STORMS WILL BE ON THE ORDER
OF 1 TO 2 INCHES IN ONE HOUR.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

COX
Special weather statement, Oct 14, 7:17 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
717 PM CDT SUN OCT 14 2007

KSZ053-150045-
CHASE-
717 PM CDT SUN OCT 14 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHASE COUNTY...

AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COTTONWOOD FALLS...AND MOVING NORTHEAST AT
30 MPH.

WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

COX
Local storm report, Oct 14, 7:31 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
731 PM CDT SUN OCT 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     TSTM WND DMG     2 SW HESSTON            38.12N 97.45W
10/14/2007                   HARVEY             KS   EMERGENCY MNGR

            GOOD SIZE LIMBS WERE DOWNED...ALONG WITH ONE LARGE TREE
            UPROOTED. ADDITIONALLY...SOME ROOF DAMAGE OCCURRED TO
            SOME OUTBUILDINGS.

&&

ADK
Special weather statement, Oct 14, 8:18 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
818 PM CDT SUN OCT 14 2007

KSZ092-093-150200-
COWLEY-SUMNER-
818 PM CDT SUN OCT 14 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR COWLEY AND SUMNER COUNTIES...

AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF GEUDA SPRINGS...OR 18 MILES
SOUTHEAST OF WELLINGTON...AND MOVING EAST AT 40 MPH.

WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

COX
Local storm report, Oct 14, 8:43 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
843 PM CDT SUN OCT 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     TSTM WND GST     4 E BELLE PLAINE        37.39N 97.21W
10/14/2007  E60 MPH          SUMNER             KS   TRAINED SPOTTER

&&

ADK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 8:26 PM CDTSevere Thunderstorm WarningICTCowley, Sumner50 min
Oct 14, 9:05 PM CDTFlash Flood WarningICTButler, Chase, Marion4 hr
Oct 14, 10:34 PM CDTRiver Flood WarningICTSaline7 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.